Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Health Tip: NSAIDs Induce Ulcers in Some

Posted Nov 05 2010 4:00am
Factors that can increase risk

By Diana Kohnle
Friday, November 5, 2010
HealthDay Logo

(HealthDay News) -- Peptic ulcers are sores that form inside the stomach or intestines. Taking nonsteroidal anti-inflammatory drugs (NSAIDs) for chronic pain can contribute to NSAID-induced ulcers in some people, the American Gastroenterological Association says.

The association mentions these risk factors for NSAID-induced ulcers:

  • Being age 60 or older.
  • Having a history of internal bleeding or ulcers.
  • Taking steroids such as prednisone, or blood thinners such as warfarin.
  • Regularly using tobacco or alcohol.
  • Having side effects from NSAIDs, such as heartburn or upset stomach.
  • Using NSAIDs in greater doses than recommended, or using them long term.
  • Taking multiple medications that contain NSAIDs.


Post a comment
Write a comment:

Related Searches